Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 90, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 2, 2012, 3:55 PM EST for 4 counties in Indiana. It was in force for 20 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 3:55 PM EST (20:55 UTC)
- Expired
- Mar 2, 2012, 4:15 PM EST
- In force
- 20 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Clark County, IN, Floyd County, IN, Harrison County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 46 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 3:58 PM EST | HAIL 1 | Greenville, IN | PEKIN ROAD AND HIGHWAY 150. |
| Mar 2, 4:09 PM EST | HAIL 1 | Sellersburg, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:02 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1876 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
371
WUUS53 KLMK 022055
SVRLMK
INC019-043-061-175-022115-
/O.NEW.KLMK.SV.W.0090.120302T2055Z-120302T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
EASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHEASTERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 415 PM EST
* AT 352 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES WEST OF BLUE RIVER TO BORDEN TO GEORGETOWN TO 13 MILES
WEST OF BRECKENRIDGE...MOVING EAST AT 65 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
NEW ALBANY...
JEFFERSONVILLE...
GEORGETOWN AND BLUE LICK...
CLARK REGIONAL AIRPORT AND MEMPHIS...
WATSON AND CLARKSVILLE...
OAK PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3839 8571 3830 8569 3827 8576 3829 8578
3827 8583 3825 8584 3820 8605 3827 8603
3854 8600 3858 8587 3856 8583 3858 8580
TIME...MOT...LOC 2055Z 258DEG 65KT 3857 8599 3847 8596
3831 8601 3818 8619
WIND...HAIL 60MPH <.50IN
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:14 PM EST, 41 minutes earlier.
Area forecast discussion, Mar 2, 3:14 PM EST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 314 PM EST FRI MAR 02 2012 .Short Term (This Afternoon - Tomorrow)... Updated at 312 PM EST Mar 2 2012 ...Severe Weather Outbreak Threat continues in the Ohio Valley this Afternoon and Evening with PDS Tornado Watch 58 in effect until 9 PM EST/8 PM CST... The warm front pushed through the forecast area earlier this morning, raising temperatures into the 70s. The center of surface low pressure is located in eastern IL/western IN. The pressure gradient has strengthened substantially, pushing southerly gradient wind gusts in excess of 40 mph. Expect this to continue ahead of the cold front until that frontal boundary moves through. The environment continues to destabilize as the surface low edges closer. Latest SBCAPE from SPC mesoscale analysis page indicates 2500 J/kg placed squarely across the forecast area. Additionally, the environment is strongly sheared, with 0-3km SR helicity over 400 m2/s2. Deep moisture is somewhat limited, but this will help support discrete cells. As a result, anything that develops will quickly go severe. This is evident across southern IN at this time. Significant tornadoes are possible with this activity. The potential remains for a squall line to develop along the cold front, which will move through the area later this afternoon and early this evening. Damaging winds will be the main threat, but there will also be the lingering QLCS tornado threat, mainly associated with bowing segments and line breaks, as well as the possible embedded supercell. From late evening onward storms should come to an end, with much cooler air filtering in. Overnight lows will dip into the mid/upper 30s. Expect a dry day Saturday, with temperatures only ranging from the mid 40s across the north to low 50s across the south. .Long Term (Saturday Night through Friday)... Updated at 312 PM EST Mar 2 2012 This section is largely unchanged from the previous forecast. Only subtle changes were made. Saturday Night - Monday... Amplified trough axis will slide over the region Saturday night, bringing increasing low level cloud cover, especially across the northern portions of the CWA. Temperatures will likely drop into the upper 20s and lower 30s. Mid level pattern will transition to a northwest flow scenario as trough axis scoots east through Sunday. With steepening low and mid level lapse rates and increasing depth of moisture, expect to see scattered rain or snow showers during the morning hours on Sunday along and north of I 64. Further south should be just rain showers. Surface temperatures will likely warm to the lower 40s north, upper 40s south by midday with any snow shower chances changing to rain. Not expecting any accumulation in the morning due to warm surfaces. Sunday night and the first half of Monday could be interesting as some of the forecast models indicate a strong wave and its associated surface reflection (clipper) sliding across the Ohio Valley. Precipitation would likely begin as rain or a rain/snow mix and transition to all snow through Sunday evening. At this point, not expecting much in the way of impacts from this system but it will be one to keep an eye on as some models are quite robust with QPF. Best chance at this point is along and north of I-64 through midday Monday. Lows Sunday night will be in the 28-33 degree range with Monday highs in the low and mid 40s. Monday Night - Friday... Weather will turn quite nice through mid week as upper level ridging and surface high pressure dominate. Expect mostly clear skies with temperatures warming to the mid and upper 50s by Tuesday. Wednesday and Thursday will likely see the mercury in the 60s. Lows in the 25 to 30 degree range Monday night will warm to the upper 30s to around 40 Tuesday night and into the mid 40s Wednesday night. A frontal boundary looks to set up along baroclinic zone from the Great Lakes to the southern Plains on Thursday. Showers and thunderstorms should stay mostly north and west of the CWA, however will mention at least a small chance of precipitation along northwestern CWA Thursday afternoon. Greater chances will occur Thursday night and through Friday as a cold front swings through the Ohio Valley. && .Aviation (18Z TAF Issuance)... Updated at 1200 pm EST Mar 2 2012 Well...the WAA precipitation is coming to an end...with the warm front north of SDF but not through LEX yet. For the next couple of hours we will wait for storms to develop in the warm se tor and the nasty storms over SE MO and Srn IL to progress east into a line this evening. South winds will increase with the passage of the warm front, with gusts close to 30 kt expected this afternoon. The atmosphere is becoming primed...with soundings showing LIS of -7 to -9...CAPES around 2000 J/KG and 500 mb jet moving in increase SRH into the highest categories. For now will put in storms based on the latest WRF model and adjust as necessary Airport personnel should be prepared for possible tornado warnings between 20-02z. Will include TEMPO groups for a 3-hr window, but expect it to actually last an hour or less. While it will probably go down to IFR at the height of the storm, expect that to last only a few minutes so it is better covered with MVFR. West winds will stay up for a couple hours after the evening fropa, but should decouple around midnight. The 24-30 hr period at SDF does include stronger winds and gusts as mixing resumes mid-morning Saturday. After the evening fropa the storms will exit to the east, giving way to west winds and unrestricted ceiling/vis. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......RAS/AL/MJP Long Term........BJS/MJP Aviation.........JDG
Hazardous weather outlook, Mar 2, 11:29 AM EST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1129 AM EST FRI MAR 2 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-031630- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1129 AM EST FRI MAR 2 2012 /1029 AM CST FRI MAR 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...REST OF TODAY AND TONIGHT. ...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED IN THE OHIO VALLEY THIS AFTERNOON AND EVENING... A COLD FRONT WILL QUICKLY APPROACH FROM THE WEST THIS AFTERNOON AS A STRONG LOW PRESSURE SYSTEM CONTINUES TO DEVELOP AND MOVE TOWARDS OHIO. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD FRONT...AND QUICKLY MOVE INTO CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA THIS AFTERNOON. BEST TIMING OF THESE STORMS WILL BE AFTER 2 OR 3 PM EST OVER WEST-CENTRAL KENTUCKY AND SOUTHWEST INDIANA...AROUND THE 3 TO 5 PM EST NEAR THE I-65 CORRIDOR...AND LASTING THROUGH ROUGHLY 8 OR 9PM EST ACROSS THE SOUTHERN BLUEGRASS REGION. ANY THUNDERSTORMS THAT DEVELOP AHEAD OF THIS COLD FRONT WILL LIKELY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS LIKELY. IN ADDITION...SOME TORNADOES WILL BE POSSIBLE...WITH THE POSSIBILITY OF A FEW TORNADOES BECOMING VERY STRONG AND LONG-LIVED. SEVERE WEATHER COULD OCCUR ANYWHERE IN THE OUTLOOK AREA...BUT THE GREATEST THREAT WILL BE EAST OF INTERSTATE 65 AND SOUTH OF THE BLUEGRASS PARKWAY. A SQUALL LINE MAY DEVELOP ALONG THE COLD FRONT LATE THIS EVENING. DAMAGING WINDS WILL BE THE MAIN THREAT WITH THE SQUALL LINE...BUT ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LIGHT SNOW SHOWERS ARE POSSIBLE EARLY SUNDAY MORNING AND AGAIN ON SUNDAY NIGHT AND EARLY MONDAY...MAINLY NORTH OF THE I 64 CORRIDOR. ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY...MAINLY NORTH OF THE I-64 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE EXTREMELY NECESSARY THIS AFTERNOON AND EVENING TO REPORT INSTANCES OF LARGE HAIL...WIND DAMAGE AND OF COURSE FUNNEL CLOUDS OR TORNADOES TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE OR LOCAL MEDIA AND LAW ENFORCEMENT. AL
In the hours before
Local storm report, Mar 2, 3:43 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL CURBY 38.24N 86.38W
03/02/2012 M1.00 INCH CRAWFORD IN TRAINED SPOTTER
60 MPH WINDS
&&
EVENT NUMBER LMK1200208
CMCLocal storm report, Mar 2, 3:44 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
344 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM FUNNEL CLOUD HAWESVILLE 37.90N 86.76W
03/02/2012 PERRY KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1200209
SZAPPANOSLocal storm report, Mar 2, 3:46 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG MARYSVILLE 38.58N 85.65W
03/02/2012 CLARK IN NEWSPAPER
DAMAGE REPORTED..
&&
EVENT NUMBER LMK1200211
SZAPPANOSLocal storm report, Mar 2, 3:47 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
347 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM HAIL 5 S BURKESVILLE 36.72N 85.37W
03/02/2012 E0.70 INCH CUMBERLAND KY TRAINED SPOTTER
0855 AM HAIL BIG SPRING 37.80N 86.17W
03/02/2012 E0.70 INCH BRECKINRIDGE KY TRAINED SPOTTER
0927 AM HAIL OKOLONA 38.14N 85.69W
03/02/2012 E0.88 INCH JEFFERSON KY TRAINED SPOTTER
0937 AM HAIL HUNTINGBURG 38.30N 86.96W
03/02/2012 E0.88 INCH DUBOIS IN EMERGENCY MNGR
0938 AM HAIL JEFFERSONTOWN 38.21N 85.57W
03/02/2012 E0.70 INCH JEFFERSON KY NWS EMPLOYEE
DIME SIZE HAIL COVERING THE GROUND
0946 AM HAIL JASPER 38.39N 86.94W
03/02/2012 E0.70 INCH DUBOIS IN EMERGENCY MNGR
1011 AM HAIL ECKERTY 38.32N 86.62W
03/02/2012 E0.70 INCH CRAWFORD IN TRAINED SPOTTER
1011 AM HAIL TASWELL 38.33N 86.57W
03/02/2012 E0.70 INCH CRAWFORD IN TRAINED SPOTTER
0207 PM HAIL HOLLAND 38.25N 87.04W
03/02/2012 E0.88 INCH DUBOIS IN TRAINED SPOTTER
0208 PM HAIL HUNTINGBURG 38.30N 86.96W
03/02/2012 E1.00 INCH DUBOIS IN TRAINED SPOTTER
0215 PM HAIL BIRDSEYE 38.31N 86.70W
03/02/2012 E1.00 INCH DUBOIS IN TRAINED SPOTTER
0223 PM HAIL IRELAND 38.42N 87.00W
03/02/2012 E1.00 INCH DUBOIS IN AMATEUR RADIO
0223 PM HAIL BIRDSEYE 38.31N 86.70W
03/02/2012 E2.00 INCH DUBOIS IN TRAINED SPOTTER
TWO INCH HAIL COVERING THE GROUND
0227 PM HAIL TASWELL 38.33N 86.57W
03/02/2012 E1.75 INCH CRAWFORD IN TRAINED SPOTTER
0228 PM HAIL ENGLISH 38.33N 86.46W
03/02/2012 M0.88 INCH CRAWFORD IN TRAINED SPOTTER
0236 PM HAIL ENGLISH 38.33N 86.46W
03/02/2012 M1.75 INCH CRAWFORD IN TRAINED SPOTTER
0240 PM HAIL ST. ANTHONY 38.32N 86.83W
03/02/2012 M1.75 INCH DUBOIS IN TRAINED SPOTTER
0241 PM FUNNEL CLOUD 2 S MARENGO 38.34N 86.34W
03/02/2012 CRAWFORD IN TRAINED SPOTTER
0243 PM HAIL CELESTINE 38.38N 86.78W
03/02/2012 E1.75 INCH DUBOIS IN TRAINED SPOTTER
0252 PM HAIL VALEENE 38.43N 86.40W
03/02/2012 E1.75 INCH ORANGE IN EMERGENCY MNGR
0254 PM TORNADO 2 N PALMYRA 38.44N 86.11W
03/02/2012 WASHINGTON IN TRAINED SPOTTER
REPORTED ON THE GROUND AND MOVING NORTHEAST.
0300 PM TORNADO 1 N NEW PEKIN 38.52N 86.02W
03/02/2012 WASHINGTON IN TRAINED SPOTTER
JUST NORTH OF NEW PEKIN.
0302 PM TSTM WND DMG NEW PEKIN 38.50N 86.02W
03/02/2012 WASHINGTON IN TRAINED SPOTTER
DAMAGE REPORTED ACORSS THE AREA..
0303 PM TSTM WND GST NEW PEKIN 38.50N 86.02W
03/02/2012 E100 MPH WASHINGTON IN TRAINED SPOTTER
AT EAST WASHINGTON ELEMENTARY SCHOOL
0303 PM TORNADO NEW PEKIN 38.50N 86.02W
03/02/2012 WASHINGTON IN TRAINED SPOTTER
INJURIES IN TOWN
0306 PM TORNADO DAISY HILL 38.50N 85.93W
03/02/2012 WASHINGTON IN TRAINED SPOTTER
REPORTED ON THE GROUND.
0310 PM FUNNEL CLOUD HENRYVILLE 38.53N 85.77W
03/02/2012 CLARK IN TRAINED SPOTTER
0311 PM TORNADO 2 W SELLERSBURG 38.39N 85.79W
03/02/2012 CLARK IN LAW ENFORCEMENT
TORNADO ON THE GROUND WEST OF SELLERSBURG.
0311 PM TORNADO 4 W HENRYVILLE 38.53N 85.84W
03/02/2012 CLARK IN TRAINED SPOTTER
0314 PM TORNADO HENRYVILLE 38.53N 85.77W
03/02/2012 CLARK IN TRAINED SPOTTER
SIGNIFICANT DAMAGE
0318 PM TORNADO HENRYVILLE 38.53N 85.77W
03/02/2012 CLARK IN TRAINED SPOTTER
0320 PM TORNADO NABB 38.61N 85.63W
03/02/2012 SCOTT IN TRAINED SPOTTER
0320 PM HAIL FREDERICKSBURG 38.43N 86.19W
03/02/2012 M2.00 INCH WASHINGTON IN TRAINED SPOTTER
0323 PM HAIL NEW PEKIN 38.50N 86.02W
03/02/2012 M2.75 INCH WASHINGTON IN TRAINED SPOTTER
0325 PM TORNADO MARYSVILLE 38.58N 85.65W
03/02/2012 CLARK IN TRAINED SPOTTER
REPORTED ON THE GROUND.
0328 PM HAIL NEW PEKIN 38.50N 86.02W
03/02/2012 M1.75 INCH WASHINGTON IN TRAINED SPOTTER
0334 PM HAIL 2 W ENGLISH 38.33N 86.50W
03/02/2012 M0.70 INCH CRAWFORD IN TRAINED SPOTTER
0336 PM HAIL 1 N HANOVER 38.73N 85.47W
03/02/2012 M1.75 INCH JEFFERSON IN TRAINED SPOTTER
0340 PM TORNADO MILTON 38.71N 85.37W
03/02/2012 TRIMBLE KY LAW ENFORCEMENT
0341 PM TORNADO OTISCO 38.53N 85.67W
03/02/2012 CLARK IN TRAINED SPOTTER
0342 PM HAIL CURBY 38.24N 86.38W
03/02/2012 M1.00 INCH CRAWFORD IN TRAINED SPOTTER
60 MPH WINDS
0343 PM HAIL LEAVENWORTH 38.20N 86.35W
03/02/2012 M0.75 INCH CRAWFORD IN TRAINED SPOTTER
0343 PM FUNNEL CLOUD HAWESVILLE 37.90N 86.76W
03/02/2012 PERRY KY TRAINED SPOTTER
0344 PM HAIL HAWESVILLE 37.90N 86.76W
03/02/2012 M0.75 INCH PERRY KY TRAINED SPOTTER
0345 PM TSTM WND DMG MARYSVILLE 38.58N 85.65W
03/02/2012 CLARK IN NEWSPAPER
DAMAGE REPORTED..
0346 PM TORNADO MILTON 38.71N 85.37W
03/02/2012 TRIMBLE KY TRAINED SPOTTER
FIRE DEPARTMENT DAMAGED.
&&
EVENT NUMBER LMK1200167 LMK1200168 LMK1200169 LMK1200171 LMK1200170
LMK1200172 LMK1200173 LMK1200174 LMK1200175 LMK1200176 LMK1200177
LMK1200178 LMK1200181 LMK1200179 LMK1200180 LMK1200182 LMK1200183
LMK1200184 LMK1200185 LMK1200186 LMK1200187 LMK1200188 LMK1200189
LMK1200191 LMK1200194 LMK1200190 LMK1200192 LMK1200193 LMK1200195
LMK1200200 LMK1200196 LMK1200197 LMK1200201 LMK1200203 LMK1200198
LMK1200199 LMK1200202 LMK1200204 LMK1200205 LMK1200206 LMK1200208
LMK1200207 LMK1200209 LMK1200210 LMK1200211 LMK1200212
SZAPPANOSLocal storm report, Mar 2, 3:50 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TORNADO BORDEN 38.47N 85.95W
03/02/2012 CLARK IN EMERGENCY MNGR
BORDEN HIGH SCHOOL WAS DAMAGED.
&&
EVENT NUMBER LMK1200213
SZAPPANOSSpecial weather statement, Mar 2, 3:50 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 PM EST FRI MAR 2 2012
INZ077-084-090>092-KYZ024-025-028-030-031-022115-
BRECKINRIDGE-CLARK-CRAWFORD-FLOYD-HARDIN-HARRISON-JEFFERSON-MEADE-
OLDHAM-WASHINGTON-
350 PM EST FRI MAR 2 2012
...LINE OF STORMS WITH THE POTENTIAL OF POWERFUL TORNADOES HEADING
UP THE OHIO RIVER GENERALLY TOWARDS THE LOUISVILLE METRO...
AT 347 PM EST /247 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
AND STORM SPOTTERS WERE TRACKING STORMS WITH POSSIBLE TORNADOES
ALONG A LINE EXTENDING FROM 13 MILES NORTH OF CORYDON TO 6 MILES
WEST OF HARDINSBURG...MOVING EAST AT 65 MPH.
TORNADOES...CONTINUOUS LIGHTNING...TORRENTIAL RAIN...VERY LARGE
DAMAGING BASEBALL SIZE HAIL...AND DESTRUCTIVE HURRICANE FORCE WINDS
IN EXCESS OF 80 MPH...ARE POSSIBLE WITH THESE STORMS.
* WILL ALSO IMPACT...
LOUISVILLE...
MARTINSBURG AND BORDEN...
CARWOOD AND CHESTNUT HILL...
MEMPHIS AND BLUE LICK...
CLARK SIDING AND OTISCO...
A TORNADO WATCH IS IN EFFECT! BE PREPARED TO RUN TO SHELTER AT A
MOMENTS NOTICE!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF...SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3806 8582 3804 8588 3800 8593 3799 8590
3795 8590 3782 8600 3772 8665 3778 8667
3792 8656 3793 8650 3798 8652 3805 8648
3806 8644 3809 8645 3847 8618 3859 8548
3858 8543
TIME...MOT...LOC 2049Z 260DEG 58KT 3841 8610 3781 8653
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:49 AM EST | Special Weather Statement | LMK | Perry | 26 min |
| Mar 2, 5:34 AM EST | Severe Thunderstorm Warning | LMK | Harrison | 26 min |
| Mar 2, 5:56 AM EST | Special Weather Statement | LMK | Harrison | 64 min |
| Mar 2, 7:00 AM EST | Special Weather Statement | LMK | Floyd | 30 min |
| Mar 2, 7:48 AM EST | Special Weather Statement | LMK | Washington | 27 min |
| Mar 2, 9:24 AM EST | Special Weather Statement | LMK | Scott, Washington | 36 min |
| Mar 2, 9:33 AM EST | Special Weather Statement | LMK | Dubois | 27 min |
| Mar 2, 10:05 AM EST | Special Weather Statement | LMK | Orange | 25 min |
| Mar 2, 10:07 AM EST | Special Weather Statement | LMK | Harrison | 23 min |
| Mar 2, 10:20 AM EST | Severe Thunderstorm Warning | LMK | Clark, Crawford, Harrison, Orange, Washington | 25 min |
| Mar 2, 10:46 AM EST | Special Weather Statement | LMK | Scott, Washington | 29 min |
| Mar 2, 11:13 AM EST | Special Weather Statement | LMK | Jefferson | 17 min |
| Mar 2, 1:59 PM EST | Tornado Warning | LMK | Dubois, Perry | 46 min |
| Mar 2, 2:16 PM EST | Tornado Warning | LMK | Crawford, Orange | 44 min |
| Mar 2, 2:40 PM EST | Tornado Warning | LMK | Clark, Crawford, Floyd, Harrison, Orange, Washington | 50 min |
| Mar 2, 2:42 PM EST | Flash Flood Warning | LMK | Crawford, Dubois, Orange | 3 hr |
| Mar 2, 2:42 PM EST | Tornado Warning | LMK | Dubois | 18 min |
| Mar 2, 2:58 PM EST | Tornado Warning | LMK | Crawford, Orange | 17 min |
| Mar 2, 3:06 PM EST | Tornado Warning | LMK | Clark, Jefferson, Scott, Washington | 39 min |
| Mar 2, 3:15 PM EST | Severe Thunderstorm Warning | LMK | Dubois, Perry | 30 min |
| Mar 2, 3:19 PM EST | Severe Thunderstorm Warning | LMK | Perry | 26 min |
| Mar 2, 3:25 PM EST | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Perry | 35 min |
| Mar 2, 3:26 PM EST | Tornado Warning | LMK | Perry | 34 min |
| Mar 2, 3:33 PM EST | Tornado Warning | LMK | Perry | 27 min |
| Mar 2, 3:39 PM EST | Tornado Warning | LMK | Clark, Jefferson, Scott | 36 min |
| Mar 2, 3:41 PM EST | Tornado Warning | LMK | Crawford, Harrison, Orange, Washington | 34 min |
| Mar 2, 3:50 PM EST | Special Weather Statement | LMK | Clark, Floyd, Harrison | 25 min |
| Mar 2, 3:51 PM EST | Tornado Warning | LMK | Clark | 24 min |
| Mar 2, 3:53 PM EST | Tornado Warning | LMK | Harrison | 22 min |
| Mar 2, 4:10 PM EST | Severe Thunderstorm Warning | LMK | Clark, Jefferson, Scott | 35 min |
| Mar 2, 4:15 PM EST | Severe Thunderstorm Warning | LMK | Harrison | 30 min |
| Mar 2, 4:20 PM EST | Tornado Warning | LMK | Harrison | 25 min |
| Mar 2, 4:27 PM EST | Flash Flood Warning | LMK | Clark, Crawford, Harrison, Jefferson, Scott, Washington | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.